Oklahoma, 2007Flash Flooding in Oklahoma, June 18, 2007
June 18, 2007 · NWS OUN · 17 events in 6 counties and zones
The upper low pressure center began to slowly move east throughout the day on the 18th, with heavy rainfall developing along and east of its track. Flash flooding was reported over parts of southeast and central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper low pressure center began to slowly move east throughout the day on the 18th, with heavy rainfall developing along and east of its track. Flash flooding was reported over parts of southeast and central Oklahoma. Several roads were closed due to the high water, and some businesses reported water rising several inches inside. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 3:21 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 3:21 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON JUN 18 2007
.SHORT TERM...
ONGOING INTENSE CONVECTION NTX AND SE OK PROMPTS A FLASH FLOOD
WATCH UNTIL NOON FOR OUR FAR SE ZONES. ALTHOUGH CORES HAVE TENDED
TO WEAKEN AS THEY NEAR SE OK... STORMS HAVE BEEN VERY EFFECIENT
RAINFALL PRODUCERS LAST SEVERAL DAYS. REPORTS OF MAJOR FLOODING
FROM DENTON TX AREA ARE MORE THAN ENOUGH TO JUSTIFY A WATCH. ZFP
WILL INCLUDE PRE-1ST PERIOD GRIDS TO ACCOUNT FOR CURRENT
WIDESPREAD RAIN/STORMS IN THE SE.
UPPER LOW NOW IN PROCESS OF OPENING UP AND MOVING OUT. DEEP-LAYER
SHEAR WILL INCREASE ACROSS AREA TODAY AS MID-LEVEL WINDS VEER AND
INCREASE AND LOW-LEVEL S WINDS INCREASE. VERY MOIST AIRMASS WILL
STILL BE IN PLACE WITH SBCAPE VALUES INCREASING TO 1500-2500 J/KG
THIS AFTERNOON. GREATER UNCERTAINTY TODAY AS TO WHETHER STORMS CAN
RE-INITIATE THIS AFTERNOON/EVENING... BUT IF THEY DO THERE WILL
BE A GREATER POTENTIAL FOR SEVERE THAN IN RECENT DAYS. COLD FRONT
CURRENTLY PRESSING SE ACROSS N/W KS WITH HELP FROM OUTFLOW. THIS
BOUNDARY MAY BE THE MAIN FOCUS FOR STORM DEVELOPMENT AS IT MOVES
INTO NW OK THIS AFTERNOON. CONTINUING CHANCES OF STORMS INTO TUE
WITH SFC BOUNDARY IN OR NEAR THE AREA... BUT CHANCES WILL DECREASE
WITH TIME AS THE BOUNDARY WEAKENS. MAIN CHANGE TO THE FORECAST
THEREAFTER WILL BE AN INCREASE IN POPS FOR TUE NIGHT AND WED AS
SIGNS ARE POINTING MORE TOWARD AN MCS MOVING SE INTO/ACROSS THE
AREA TUE NIGHT AND WEAKENING OVER THE AREA EARLY WED.
.LONG TERM...
DUE TO ATTENTION ON SHORT-TERM HEAVY RAIN AND SEVERE STORM
POTENTIAL... WE WILL LEAVE THE GOING FORECAST FOR WED NIGHT AND
BEYOND AS IS THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 69 88 70 / 40 30 20 40
HOBART OK 89 69 90 71 / 30 20 20 50
WICHITA FALLS TX 89 70 90 71 / 30 20 20 40
GAGE OK 87 67 88 68 / 30 20 20 50
PONCA CITY OK 83 68 87 70 / 50 30 20 50
DURANT OK 84 70 88 70 / 50 30 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR OKZ043-047-048-
050>052.
TX...NONE.
&&
06/24Hazardous weather outlook, Jun 17, 10:58 AM CST, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SUN JUN 17 2007
OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SUN JUN 17 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
AN UPPER-LEVEL LOW OVER WESTERN NORTH TEXAS WILL LIFT SLOWLY NORTH
AND EAST INTO OKLAHOMA TODAY AND TONIGHT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE LOW...
ESPECIALLY ACROSS SOUTHERN AND EASTERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS. LIMITED INSTABILITY AND DEEP LAYER SHEAR WILL KEEP
THUNDERSTORMS BELOW SEVERE LEVELS. HOWEVER...THE STRONGER
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS IN A SHORT
PERIOD OF TIME.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 20 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE MONDAY INTO
TUESDAY. INCREASING INSTABILITY ALONG AND AHEAD OF THE FRONT...
ALONG WITH INCREASING DEEP LAYER SHEAR... MAY RESULT IN A FEW SEVERE
THUNDERSTORMS LATE MONDAY AND MONDAY NIGHT. THUNDERSTORM
CHANCES WILL CONTINUE INTO MIDWEEK AS THE FRONT STALLS AND WEAKENS
OVER THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY JUNE 18.In the hours before
Special weather statement, Jun 18, 1:03 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 AM CDT MON JUN 18 2007
OKZ050>052-180730-
LOVE OK-BRYAN OK-MARSHALL OK-
203 AM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.
AT 2 AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL OVER NORTH CENTRAL TEXAS. THIS AREA OF RAIN IS MOVING
NORTH AND WILL AFFECT SOUTHERN PARTS OF OKLAHOMA OVER THE NEXT 1 TO
2 HOURS...MAINLY ALONG AND EAST OF INTERSTATE 35. RAINFALL RATES OF
1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS WHICH
MAY RESULT IN MINOR FLOODING. FLASH FLOODING HAS BEEN REPORTED WITH
THESE STORMS IN THE DALLAS FORT WORTH METRO AREA.
PEOPLE IN BRYAN...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF
DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Jun 18, 2:35 AM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CDT MON JUN 18 2007
OKZ050>052-180900-
LOVE OK-BRYAN OK-MARSHALL OK-
335 AM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.
A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR THACKERVILLE
TO 9 MILES SOUTHWEST OF CARTWRIGHT AT 335 AM CDT...MOVING NORTHEAST
AT 15 MPH. TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS
TO 45 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. FLASH
FLOODING HAS OCCURRED WITH THESE STORMS ACROSS NORTH TEXAS THIS
MORNING AND FLOODING MAY DEVELOP ACROSS FAR SOUTHERN OKLAHOMA
IF THUNDERSTORM INTENSITY REMAINS THE SAME. SOME OF THE STORMS
ACROSS NORTH TEXAS HAVE PRODUCE RAINFALL RATES OVER 3 INCHES
AN HOUR.
Special weather statement, Jun 18, 3:29 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CDT MON JUN 18 2007
OKZ051-052-181000-
BRYAN OK-MARSHALL OK-
429 AM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED NEAR CARTWRIGHT AT 429 AM
CDT...MOVING NORTHEAST AT 15 MPH. TORRENTIAL RAINFALL...FREQUENT
LIGHTING AND WINDS TO 50 MPH WILL OCCUR WITH THIS STORM.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE BLINDING RAINFALL
AND FLASH FLOODING MAY DEVELOP. A FLASH FLOOD WARNING MAY BE REQUIRED
IF STORM INTENSITY REMAINS THE SAME.
Special weather statement, Jun 18, 3:38 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
438 AM CDT MON JUN 18 2007
OKZ048-181000-
ATOKA OK-
438 AM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 438 AM CDT...MOVING
NORTHEAST AT 15 MPH. VERY HEAVY RAIN HAS FALLEN ACROSS NORTHWEST
PARTS OF ATOKA COUNTY DURING THE LAST HOUR. THUNDERSTORMS PRODUCING
HEAVY WERE LOCATED OVER BRYAN AND MARSHALL COUNTIES. THE ADDITIONAL
RAINFALL MAY CAUSE FLASH FLOODING LATER THIS MORNING.
Special weather statement, Jun 18, 4:22 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 AM CDT MON JUN 18 2007
OKZ048-052-181045-
BRYAN OK-ATOKA OK-
522 AM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER DURANT AT 522 AM CDT...MOVING
NORTHEAST AT 20 MPH. TORRENTIAL RAINFALL WITH RAINFALL RATES OF
2 TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM.
SMALL HAIL AND WINDS AROUND 55 MPH ARE ALSO POSSIBLE WITH THIS
STORM.
Flash Flood, Bryan
- When
- June 18, 5:30 AM CST
- Where
- Bryan County, Durant
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -96.380
Several roads were closed due to high water. Several cars were also reportedly under water. Monetary damages were estimated.
Flash Flood, Bryan
- When
- June 18, 5:30 AM CST
- Where
- Bryan County, 12 mi SW of Durant
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.877, -96.528
HWY 69/75 near the Red River was closed due to high water.
Flash Flood, Pontotoc
- When
- June 18, 9:30 AM CST
- Where
- Pontotoc County, Fitzhugh
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.670, -96.770
County Road 3499 was impassable due to high water. Several other roads were closed with water running over top of them.
Flash Flood, Johnston
- When
- June 18, 9:45 AM CST
- Where
- Johnston County, Ravia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -96.750
The east end of Greasey Bend Road was closed due to flooding west of Ravia.
Flash Flood, Pontotoc
- When
- June 18, 9:45 AM CST
- Where
- Pontotoc County, 2 mi N of Roff
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.659, -96.830
County Road 3460 was closed due to the Canadian Sandy Creek out of its banks.
Flash Flood, Pontotoc
- When
- June 18, 9:45 AM CST
- Where
- Pontotoc County, 4 mi N of Roff
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.688, -96.830
County Road 3460 was closed due to another small creek out of its banks.
Flash Flood, Johnston
- When
- June 18, 10:30 AM CST
- Where
- Johnston County, Mill Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.400, -96.820
Four to six inches of water was reportedly over Cold Springs Road just east of Mill Creek.
Flash Flood, Pottawatomie
- When
- June 18, 10:30 AM CST
- Where
- Pottawatomie County, Maud
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -96.780
A couple of houses were evacuated in Maud due to rapidly rising water. Several county roads also were closed due to high water. Monetary damages were estimated.
Flash Flood, Seminole
- When
- June 18, 10:30 AM CST
- Where
- Seminole County, 5 mi W of Bowlegs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.150, -96.758
County Road EW129 was closed due to high water a half of a mile east of HWY 59.
Flash Flood, Seminole
- When
- June 18, 10:30 AM CST
- Where
- Seminole County, Konawa
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -96.750
A bridge was washed out on HWY 9A on north edge of Konawa. Monetary damages were estimated.
Flash Flood, Johnston
- When
- June 18, 10:45 AM CST
- Where
- Johnston County, Bromide
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -96.500
Bromide City Hall reported six inches of water inside the building. Monetary damages were estimated.
Flash Flood, Pontotoc
- When
- June 18, 11:15 AM CST
- Where
- Pontotoc County, 5 mi S of Ada
- Cause
- Heavy Rain
- Injuries
- 3 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.698, -96.670
A pickup truck washed into the Bois D' Arc Creek. All three passengers were rescued. Two persons were injured and treated at the scene, while another person was injured and transported to a nearby hospital. A number of businesses and homes had standing water inside. One home was flooded in Roff.
Flash Flood, Johnston
- When
- June 18, 12:59 PM CST
- Where
- Johnston County, Milburn
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 34.230, -96.550
HWY 48A was closed due to high water just north of Milburn.
Flash Flood, Coal
- When
- June 18, 1:28 PM CST
- Where
- Coal County, 5 mi SW of Olney
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.419, -96.412
County Line Road closed due to water flowing over the bridge.
Flash Flood, Johnston
- When
- June 18, 1:28 PM CST
- Where
- Johnston County, Wapanucka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -96.420
Rock Hill Road was closed due to high water.
Flash Flood, Johnston
- When
- June 18, 1:28 PM CST
- Where
- Johnston County, 1 mi S of Milburn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.215, -96.550
HWY 78S was closed due to high water.
Flash Flood, Johnston
- When
- June 18, 1:28 PM CST
- Where
- Johnston County, 2 mi NNE of Milburn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.257, -96.537
The road was closed at Converse Street and HWY 48A East.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
- Damaging Winds in Wisconsin, June 18, 200756 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43023, 43024, 43026, 43027, 43031, 43037, 43042, 43043, 43046, 43049, 43051, 43054, 43056, 43059, 43060, 43062, 43063.